Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 27, 2021Gwinnett County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 27, 2021, 6:29 PM EDT for Gwinnett County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 6:29 PM EDT (22:29 UTC)
Expired
Jul 27, 2021, 7:00 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Wind
40

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 78 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WWUS82 KFFC 272229
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT Tue Jul 27 2021
 
GAZ034-046-047-272300-
Walton GA-Rockdale GA-Gwinnett GA-
629 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
NORTHEASTERN ROCKDALE AND SOUTHEASTERN GWINNETT COUNTIES UNTIL 700 PM
EDT...

At 628 PM EDT...a strong thunderstorm was over Rosebud, or 8 miles
south of Lawrenceville...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Snellville, Loganville, Grayson, Walnut Grove,
Between, Windsor, Youth, Big Haynes Creek Park and Rosebud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3386 8376 3376 8383 3372 8388 3374 8391
      3372 8392 3371 8391 3371 8393 3384 8408
      3394 8398
TIME...MOT...LOC 2228Z 306DEG 10KT 3383 8396 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:17 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 27, 3:17 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
317 PM EDT Tue Jul 27 2021

.SHORT TERM /Tonight through Wednesday Night/...

Deep moisture across the local forecast area is expected to continue
today as PWATs remain above 2 inches due to the weak surface low
across southeastern Georgia in combination with a front drifting
south out of the Tennessee Valley. These features in combination
will provide additional forcing and allow for scattered to numerous
showers and thunderstorms across the forecast area the rest of this
afternoon and evening. With plenty of instability to fuel storms,
some storms may become strong to severe with gusty winds and periods
of heavy rainfall possible that could lead to isolated flash
flooding. In addition, heat index values continue to soar into the
100s across the area, and the Heat Advisory will continue through 8
PM this evening across portions of north and central Georgia. Some
isolated spots outside of the Heat Advisory may still see heat index
values near 105 degrees. Otherwise, high temperatures this afternoon
are forecast to be in the 90s across the area with overnight lows in
the 60s across NE Georgia with 70s elsewhere.

By Wednesday, the front begins to push into the CWA bringing some
relief to some portions of northern Georgia, but only as far as
decreased PWATs AND slightly lower dewpoints. For southern portions
of the area, the oppressive temperatures and chances for showers and
thunderstorms are expected to continue. With the current forecast,
we may not reach Heat Advisory criteria in a large enough area to
warrant another Heat Advisory across the area Wednesday afternoon,
so have held off on any issuance. We will continue to monitor heat
index values if it becomes necessary. Regardless, those who will be
outside should make sure to take precautions against the heat and
practice good heat safety.

Reaves

&&

.LONG TERM /Thursday through Tuesday/...

The potential to meet Heat Advisory criteria will continue through
the weekend, and possibly early into next week.

CWA remains in NW flow aloft through through the weekend, but the
pattern should begin to shift by early next week. Longwave trough
across the western Atlantic looks to retrograde a bit by Monday,
driving the established ridge back to the west.

At the surface, a nearly diffuse frontal boundary/trough will
continue across south GA for Thursday. A second frontal boundary
should begin to sag southward across northern portions of the state
by the weekend. This front should slowly get pushed south by a
strong high pressure building across the Great Lakes by Monday. The
deeper moisture should also get "squeezed" a littler further south
by early next week just ahead of the front. Somewhat drier
conditions, for this time of year, are likely across northern and
central portions of the CWA.

The potential for Heat Advisory conditions will continue through the
weekend, mainly for areas along and south of Athens to Macon to
Columbus.

NListemaa

&&

.AVIATION...
18Z Update...
Currently VFR cigs across the area with MVFR cigs possible.
Have included SHRA/TSRA at all sites with precip chances this
afternoon. Overnight, could see some sct IFR cigs and vsby
restrictions across the area after 06-08Z, although fairly
dependent on evening precip coverage. Improvement to VFR is
expected by Wed afternoon. Chances for SHRA/TSRA too low to
currently include in atl metro TAFS for Wed. Winds will be
light/vrb overnight, but generally N/NE winds are expected
through the period at 4-7kts.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  93  74  98 /  40  20   5   5
Atlanta         73  92  74  97 /  40  20  20   5
Blairsville     67  90  67  91 /  30  20  10   0
Cartersville    72  94  71  96 /  30  20  10   5
Columbus        74  92  75  97 /  50  30  20  10
Gainesville     72  93  73  95 /  40  20  10   5
Macon           73  92  74  99 /  60  30  20  10
Rome            72  95  71  98 /  30  10   5   0
Peachtree City  72  92  73  97 /  50  20  20   5
Vidalia         74  89  74  95 /  60  50  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for the following
zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee...
Crawford...Crisp...Dodge...Dooly...Greene...Hancock...Houston...
Jasper...Johnson...Jones...Lamar...Laurens...Macon...Marion...
Monroe...Montgomery...Morgan...Muscogee...Newton...Oconee...
Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot...
Taylor...Telfair...Treutlen...Twiggs...Upson...Walton...
Washington...Webster...Wheeler...Wilcox...Wilkinson.

&&

SHORT TERM...Reaves
LONG TERM....NListemaa
AVIATION...Reaves
Hazardous weather outlook, Jul 27, 5:59 AM EDT, 12 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
559 AM EDT Tue Jul 27 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
559 AM EDT Tue Jul 27 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Very hot and humid conditions this afternoon will cause heat
index values of 100 to 108 over much of central and westcentral
Georgia.

In addition, scattered thunderstorms are likely across all of north
and central Georgia this afternoon and evening. Some storms could
become strong with very heavy rainfall, gusty winds and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Hot and humid conditions with heat index values of 100 to 110 are
likely again on Wednesday, Thursday and Friday.

Isolated thunderstorms will also be possible across north and
central Georgia Wednesday through Friday, becoming more numerous
Saturday through Monday. Any storms could become strong with very
heavy rain, gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 27, 5:40 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
540 PM EDT Tue Jul 27 2021

GAZ045-046-272215-
Rockdale GA-DeKalb GA-
540 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE AND SOUTHEASTERN DEKALB
COUNTIES UNTIL 615 PM EDT...

At 540 PM EDT...a strong thunderstorm was over Pine Lake, or near
Decatur. This storm was nearly stationary.

  HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Clarkston, Stone Mountain, Avondale Estates, Lithonia, Pine
Lake, Lakeview Estates, Belvedere Park, Candler-Mcafee, North
Decatur, Belmont, Arabia Mountain, Redan, Scottdale, Panthersville
and Snapfinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8427 3382 8412 3379 8409 3366 8399
      3364 8414 3368 8428
TIME...MOT...LOC 2140Z 356DEG 3KT 3377 8420

HAIL...0.75IN
WIND...40MPH
Special weather statement, Jul 27, 5:45 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
545 PM EDT Tue Jul 27 2021

GAZ032-033-045-272215-
North Fulton GA-Cobb GA-DeKalb GA-
545 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN COBB
AND NORTHWESTERN DEKALB COUNTIES UNTIL 615 PM EDT...

At 545 PM EDT...a strong thunderstorm was over Sandy Springs, or 9
miles east of Marietta...moving south at 5 mph.

  HAZARD...Winds 40 to 50 mph...up to penny sized hail...frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Smyrna, Dunwoody,
Chamblee, Doraville, North Atlanta, North Druid Hills, Mount Bethel,
Vinings, Brookhaven and Chastain Memorial Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3402 8445 3402 8430 3385 8425 3381 8437
      3384 8450
TIME...MOT...LOC 2145Z 345DEG 5KT 3392 8438

HAIL...0.75IN
WIND...50MPH
Local storm report, Jul 27, 5:59 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     1 SE STEPHENSVILLE      34.88N  85.54W
07/27/2021                   DADE               GA   BROADCAST MEDIA

            3 TREES DOWN ALONG PORTER RD.

&&

EVENT NUMBER FFC2100458

HOCHSTATTER
Special weather statement, Jul 27, 6:03 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 PM EDT Tue Jul 27 2021

GAZ080-081-093-094-272230-
Macon GA-Peach GA-Taylor GA-Crawford GA-
603 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON...WESTERN PEACH...
NORTHEASTERN TAYLOR AND SOUTHWESTERN CRAWFORD COUNTIES UNTIL 630 PM
EDT...

At 603 PM EDT...a strong thunderstorm was near Butler...moving east
at 10 mph.

  HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Butler, Reynolds, Nakomis, Hicks and Potterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3246 8425 3261 8429 3270 8405 3260 8397
      3246 8397
TIME...MOT...LOC 2203Z 257DEG 8KT 3256 8417

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 27, 6:09 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Tue Jul 27 2021

GAZ045-046-055-057-272245-
Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
609 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...
NORTHEASTERN CLAYTON...SOUTHEASTERN DEKALB AND NORTHERN HENRY
COUNTIES UNTIL 645 PM EDT...

At 609 PM EDT...a strong thunderstorm was over Panola Mountain State
Park, or 9 miles west of Conyers...moving south at 10 mph.

  HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McDonough, Stockbridge, Lithonia, Lake Spivey, Rex, Richardson Park,
Arabia Mountain, Hidden Valley Park, Panola Mountain State Park,
Flippen, Kelleytown, Eagles Landing, Snapfinger and Panthersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3371 8425 3372 8408 3354 8403 3352 8405
      3352 8404 3351 8403 3350 8404 3349 8402
      3348 8402 3345 8417 3348 8431
TIME...MOT...LOC 2209Z 356DEG 7KT 3366 8418

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 27, 6:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT Tue Jul 27 2021

GAZ034-046-047-272300-
Walton GA-Rockdale GA-Gwinnett GA-
629 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
NORTHEASTERN ROCKDALE AND SOUTHEASTERN GWINNETT COUNTIES UNTIL 700 PM
EDT...

At 628 PM EDT...a strong thunderstorm was over Rosebud, or 8 miles
south of Lawrenceville...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Snellville, Loganville, Grayson, Walnut Grove,
Between, Windsor, Youth, Big Haynes Creek Park and Rosebud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3386 8376 3376 8383 3372 8388 3374 8391
      3372 8392 3371 8391 3371 8393 3384 8408
      3394 8398
TIME...MOT...LOC 2228Z 306DEG 10KT 3383 8396

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:18 PM EDTSpecial Weather StatementFFCGwinnett27 min
Jul 26, 8:19 PM EDTSpecial Weather StatementFFCWalton26 min
Jul 26, 8:22 PM EDTSpecial Weather StatementFFCTalbot23 min
Jul 26, 8:46 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jul 26, 8:48 PM EDTSpecial Weather StatementFFCWalton27 min
Jul 26, 8:52 PM EDTSpecial Weather StatementFFCMorgan23 min
Jul 26, 9:20 PM EDTSpecial Weather StatementFFCNewton, Walton25 min
Jul 26, 9:47 PM EDTSpecial Weather StatementFFCWalton28 min
Jul 26, 9:52 PM EDTSpecial Weather StatementFFCJasper23 min
Jul 26, 10:14 PM EDTSpecial Weather StatementFFCJasper31 min
Jul 27, 4:45 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 37 more15 hr
Jul 27, 1:47 PM EDTSpecial Weather StatementFFCCarroll, Heard28 min
Jul 27, 2:15 PM EDTSpecial Weather StatementFFCHeard30 min
Jul 27, 2:18 PM EDTSpecial Weather StatementFFCGilmer27 min
Jul 27, 3:50 PM EDTSpecial Weather StatementFFCPickens25 min
Jul 27, 4:23 PM EDTSpecial Weather StatementFFCMuscogee37 min
Jul 27, 4:25 PM EDTSpecial Weather StatementFFCCherokee35 min
Jul 27, 4:28 PM EDTSpecial Weather StatementFFCStewart32 min
Jul 27, 4:53 PM EDTSpecial Weather StatementFFCForsyth37 min
Jul 27, 5:01 PM EDTSpecial Weather StatementFFCMarion, Schley, Talbot, Upson29 min
Jul 27, 5:11 PM EDTSevere Thunderstorm WarningFFCDeKalb, Forsyth, Fulton, Gwinnett34 min
Jul 27, 5:24 PM EDTSpecial Weather StatementFFCBanks36 min
Jul 27, 5:27 PM EDTSpecial Weather StatementFFCCobb33 min
Jul 27, 5:31 PM EDTSpecial Weather StatementFFCPike, Upson29 min
Jul 27, 5:32 PM EDTSpecial Weather StatementFFCTaylor28 min
Jul 27, 5:40 PM EDTSpecial Weather StatementFFCDeKalb35 min
Jul 27, 5:45 PM EDTSpecial Weather StatementFFCFulton30 min
Jul 27, 5:58 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton32 min
Jul 27, 6:03 PM EDTSpecial Weather StatementFFCTaylor27 min
Jul 27, 6:09 PM EDTSpecial Weather StatementFFCHenry36 min
Jul 27, 6:41 PM EDTSpecial Weather StatementFFCCrisp34 min
Jul 27, 6:47 PM EDTSpecial Weather StatementFFCClayton, Henry28 min
Jul 27, 6:49 PM EDTSpecial Weather StatementFFCCrisp26 min
Jul 27, 6:59 PM EDTSpecial Weather StatementFFCHouston31 min
Jul 27, 7:18 PM EDTSpecial Weather StatementFFCPulaski27 min
Jul 27, 7:36 PM EDTSpecial Weather StatementFFCDawson24 min
Jul 27, 7:36 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Houston, Pulaski24 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.